Alert archive / Texas / Tornado Warnings in 2016
Tornado Warning 12, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 11, 2016, 6:42 PM CDT for Shackelford County, Texas. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 6:42 PM CDT (23:42 UTC)
- Expired
- May 11, 2016, 7:15 PM CDT
- In force
- 33 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 9 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 6:49 PM CDT | TSTM WND GST 75 | 12 Ese Nugent, TX | |
| May 11, 7:18 PM CDT | HAIL 1 | Moran, TX | |
| May 11, 7:24 PM CDT | TSTM WND GST 60 | 4 N Moran, TX | |
| May 11, 7:24 PM CDT | HAIL 2 | 4 N Moran, TX | HALF DOLLAR TO HEN EGG SIZE HAIL FALLING ALONG STATE HIGHWAY 6 NORTH OF MORAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 4:29 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -658 J/kg
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WFUS54 KSJT 112342
TORSJT
TXC417-120015-
/O.NEW.KSJT.TO.W.0012.160511T2342Z-160512T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
642 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 715 PM CDT
* AT 641 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 9 MILES WEST OF ALBANY...MOVING SOUTHEAST AT
50 MPH.
HAZARD...TORNADO AND BASEBALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
ALBANY AROUND 650 PM CDT.
MORAN AND IBEX AROUND 700 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
MCCARTY LAKE...BIG COUNTRY BAPTIST ASSEMBLY AND US-
283 NEAR THE CALLAHAN-SHACKELFORD COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3271 9910 3253 9910 3253 9909 3252 9909
3251 9911 3252 9961 3286 9961
TIME...MOT...LOC 2341Z 296DEG 52KT 3269 9945
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$1 follow-up statement
137
WWUS54 KSJT 112354
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
654 PM CDT WED MAY 11 2016
TXC417-120015-
/O.CON.KSJT.TO.W.0012.000000T0000Z-160512T0015Z/
SHACKELFORD TX-
654 PM CDT WED MAY 11 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SHACKELFORD COUNTY...
AT 653 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 4 MILES WEST OF ALBANY...MOVING SOUTHEAST AT 40 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL AND 80 MILE MPH WINDS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
MORAN AND IBEX AROUND 715 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
MCCARTY LAKE...BIG COUNTRY BAPTIST ASSEMBLY AND US-
283 NEAR THE CALLAHAN-SHACKELFORD COUNTY LINE.
LAT...LON 3271 9910 3253 9910 3253 9909 3252 9909
3251 9911 3252 9961 3286 9961
TIME...MOT...LOC 2353Z 288DEG 28KT 3268 9936
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 11, 3:13 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 11, 3:13 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 313 PM CDT WED MAY 11 2016 .SHORT TERM... (Tonight and Thursday) Weak front has sagged into the northern Big Country this afternoon, with visible satellite showing the boundary draped across Haskell and Throckmorton Counties. Much drier behind the boundary, but ahead of the boundary low level instability is increasing with CAPE values above 3000 j/kg. Having said that, there has been healthy inhibition in place as well so far today. Not a lot upper support, so will depend on additional heating and convergence along the front to initiate convection. Will likely see the first storms develop later this afternoon across the Big Country near the frontal boundary, and perhaps farther south along an outflow boundary from last nights convection that looks to be laying north of Coleman and Brownwood. As inhibition continues to weaken, storms will begin to increase in coverage. Front is expected to stall, perhaps even push back north for a little while, and then start to move back south by around midnight. Models show more widespread convection developing along the front at this point and pushing south. Highest POP's will be across the Big Country overnight and then pushing south across the remainder of West Central Texas late tonight and into the day on Thursday. Chance POPS area wide on Thursday. Increased cloud cover and cooler air mass will lead to afternoon highs in the 70s and 80s. .LONG TERM... (Thursday night and Wednesday) Rain chances will continue across much of West Central Texas through the extended forecast. A cold front that will move through much of the area Thursday, then stall somewhere across our southern counties Thursday night, aiding in continued shower and thunderstorm development. Exactly where this front stalls will dictate where the best PoPs will reside. At this point, the best PoPs look to be across our southern counties, with rain chances decreasing as you head north toward the Big Country. A few lingering storms will be possible Friday, especially across the Interstate 10 corridor. Highs on Friday will be near to slightly below seasonal normals, in the low to mid 80s. The next cold front will approach the northern Big Country Saturday morning, with an increasing chance of showers and thunderstorms. Some timing differences continue with this feature, but this front is forecast to slowly move through the area Saturday into Saturday night. This in combination with intermittent disturbances moving across the region in the southwest flow aloft, will bring a chance of showers and thunderstorms to much of the forecast area. Highs on Saturday will be mostly in the mid to upper 80s, while highs on Sunday will be in the mid 70s to lower 80s. At least scattered showers and thunderstorms will be possible for the first part of next week, as the region remains in southwest flow aloft. High will mainly be in the 80s with overnight lows mainly in the 60s. Daniels && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 75 60 82 / 70 40 20 10 San Angelo 67 80 63 85 / 40 50 30 20 Junction 71 83 64 85 / 30 40 40 20 && .SJT Watches/Warnings/Advisories... None. && 07/Daniels
Hazardous weather outlook, May 11, 3:04 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 304 PM CDT WED MAY 11 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-122015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 304 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...SOME OF WHICH WILL BE STRONG TO SEVERE ...WILL DEVELOP ACROSS WEST CENTRAL TEXAS LATE THIS AFTERNOON AND TONIGHT. THE STORMS WILL BE MOST LIKELY ALONG AND NORTH OF INTERSTATE 20 FROM SWEETWATER TO ABILENE. LARGE DAMAGING HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL CONTINUE ON THURSDAY AND FRIDAY...AND THEN BECOME MORE WIDESPREAD OVER THE WEEKEND ONCE AGAIN. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
In the hours before
Local storm report, May 11, 5:56 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
556 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 7 SW STAMFORD 32.86N 99.87W
05/11/2016 E60 MPH JONES TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1600150
JDLocal storm report, May 11, 6:02 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
602 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST 1 E ANSON 32.76N 99.88W
05/11/2016 M65 MPH JONES TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1600151
JDLocal storm report, May 11, 6:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
611 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST 3 NW ANSON 32.79N 99.94W
05/11/2016 E80 MPH JONES TX STORM CHASER
SEMI FLIPPED OVER DUE TO STRONG STRAIGHT LINE WINDS
ESTIMATED TO BE 80 MPH OR GREATER.
&&
EVENT NUMBER SJT1600152
JOHNSONLocal storm report, May 11, 6:12 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
612 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 1 E ANSON 32.76N 99.88W
05/11/2016 E0.88 INCH JONES TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1600153
JDLocal storm report, May 11, 6:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
625 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 6 SSW STAMFORD 32.87N 99.85W
05/11/2016 JONES TX FIRE DEPT/RESCUE
SEVERAL UTILITY POLLS SNAPPED ALONG COUNTY ROAD 295
EAST OF HIGHWAY 277.
&&
EVENT NUMBER SJT1600154
JOHNSONLocal storm report, May 11, 6:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
632 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 1 N ANSON 32.77N 99.90W
05/11/2016 JONES TX STORM CHASER
POWER LINES OVER THE ROAD NORTH OF ANSON. TWO HORSE
FLOATS OVERTURNED ON HIGHWAY 83 AND AN RV WAS FLIPPED
NORTH OF THE INTERSECTION OF HIGHWAY 277 AND HIGHWAY 83.
&&
EVENT NUMBER SJT1600155
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:07 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 38 min |
| May 10, 7:09 PM CDT | Special Weather Statement | SJT | Coleman | 51 min |
| May 10, 7:21 PM CDT | Areal Flood Advisory | SJT | McCulloch, San Saba | 3 hr |
| May 10, 7:25 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 52 min |
| May 10, 7:30 PM CDT | Special Weather Statement | SJT | McCulloch | 60 min |
| May 10, 7:32 PM CDT | Special Weather Statement | SJT | Schleicher | 43 min |
| May 10, 7:47 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 58 min |
| May 10, 8:16 PM CDT | Special Weather Statement | SJT | Tom Green | 44 min |
| May 10, 8:19 PM CDT | Special Weather Statement | SJT | Menard | 26 min |
| May 10, 8:32 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 43 min |
| May 10, 8:42 PM CDT | Areal Flood Advisory | SJT | Schleicher, Tom Green | 2 hr |
| May 10, 8:44 PM CDT | Special Weather Statement | SJT | McCulloch | 61 min |
| May 10, 8:45 PM CDT | Special Weather Statement | SJT | San Saba | 60 min |
| May 10, 8:51 PM CDT | Special Weather Statement | SJT | McCulloch, San Saba | 54 min |
| May 10, 9:18 PM CDT | Special Weather Statement | SJT | Tom Green | 42 min |
| May 10, 9:27 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 63 min |
| May 10, 9:51 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 39 min |
| May 10, 10:05 PM CDT | Special Weather Statement | SJT | Concho | 55 min |
| May 10, 10:21 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 54 min |
| May 10, 10:24 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 30 min |
| May 10, 10:33 PM CDT | Special Weather Statement | SJT | McCulloch | 57 min |
| May 10, 10:39 PM CDT | Areal Flood Advisory | SJT | McCulloch, San Saba | 3 hr |
| May 10, 10:54 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 66 min |
| May 10, 11:35 PM CDT | Special Weather Statement | SJT | Mason | 55 min |
| May 10, 11:52 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason | 53 min |
| May 11, 12:28 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 47 min |
| May 11, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Mason | 43 min |
| May 11, 3:49 AM CDT | Special Weather Statement | SJT | Tom Green | 26 min |
| May 11, 4:47 PM CDT | Special Weather Statement | SJT | Fisher | 28 min |
| May 11, 5:04 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 56 min |
| May 11, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones | 45 min |
| May 11, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 45 min |
Nearby
Tornado Warnings in Texas, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.